ADVERTISEMENT

Q. I have type 2 diabetes mellitus and feel lightheaded. Can a lack of walking be the cause?

Answered by
Dr. Sugandh Garg
and medically reviewed by Dr. Preetha J
This is a premium question & answer published on Sep 28, 2020 and last reviewed on: Oct 05, 2020

Hi doctor,

I have type 2 diabetes mellitus, and I take my daily medications. I have begun to experience lightheadedness and have to hold onto a wall. My doctor told me that my exercise and medications are controlling my diabetes. I take Metformin 500 mg daily. I have also been under medication for depression, and I seldom walk now. Since I am not walking, could this be the cause of my lightheadedness?

#

Hello,

Welcome to icliniq.com.

Not exercising or walking could be one reason. Another reason could be cervical spondylosis.

  • Use a soft cotton pillow and lie straight on the bed.
  • Do not keep arm under the head while sleeping.
  • Do mild neck exercises for strengthening.
  • Get an x-ray of the cervical spine to rule out.

Next could be diabetic neuropathy. It is due to uncontrolled diabetes or long-standing diabetes. Make sure your blood sugar is within the normal range. If required, modify or alter the dosage of Metformin. In this case, you gradually start developing numbness in hands, fingers, lightheadedness. If you are overweight, weight reduction to reach normal limits should be a priority. Diet control is another essential factor in this case. You must cut down on sweets, sugar, fried, excessive oils, fat, etc. Consume a simple nutritional healthy balanced diet. Drink plenty of water, especially when you get up in the morning, drinking at least two glasses of water should be considered. Make sure you start to exercise, maybe walk, or yoga, etc., gradually. Please get your fasting blood sugar checked often. Also, keep a close watch on your health and bring blood pressure checked often. Full body checkup should be done once in six months as people with diabetes are at risk of developing other disorders. You may follow up for further details.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can kidney get affected in a diabetic patient?

Your sister is a known case of hypothyroidism with uncontrolled type 2 diabetes mellitus ... Diabetes ...   Read full

I have lightheadedness and nausea. Will MRA test help?

.. carefully your question and would explain that considering your performed cardiac tests, many disorders have been excluded (an inner ear disorder, epilepsy seizures, a cardiac disorder, thyroid dysfunction, etc.). Coming to this point, I would rec...   Read full

Due to cervical spondylosis, will I have problem during pregnancy?

You should just visit doctor and take tablets for vertigo and then start physiotherapy initially for a period of three weeks ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.